Our People

Mark Solomonovich

Associate Professor, Mathematics

PhD (Joint Institute for Nuclear Research in Dubna and Tomsk State University)

5-103B, City Centre Campus
10700 – 104 Avenue
Edmonton, AB


Dr. Mark Solomonovich received his PhD in Theoretical and Mathematical Physics in 1983, upon completing his thesis in Quantum Field Theory and Particle Physics at the Joint Institute for Nuclear Research (JINR) in Dubna, Russia. In the following years his research focused on mathematical modelling of complex systems, in particular, on the modelling of dynamics of economic and ecological systems. He started his teaching in 1977 at the Siberian Institute for Roads and Transportation, and since then he has been teaching in various universities for students majoring in education, engineering, sciences, and business. He started working in Canada in 1993 at the Department of Mathematical Sciences of the University of Alberta as a sessional instructor and a research fellow. During that period he also worked as a mathematical consultant for businesses and educational organizations, and as a part-time school teacher. Dr. Solomonovich has been working as a continuing faculty member at MacEwan University since 2000.

Available to supervise senior students' independent study.

Mathematical modelling, geometrical methods, mathematical physics, dynamical systems, field theory, elementary particles

Teaching and Research Interests

  • Linear Algebra
  • Calculus
  • Precalculus
  • Euclidean Geometry
  • Modern Geometries
  • Modern Mathematical Physics
  • Probability
  • Statistics

Selected Publications / Presentations / Conference Papers

Freedman, H. I., M. Solomonovich, L. P. Apedaile,  and A. Hailu. "Stability in Models of Agriculture-Industry-Environment Interactions," Advances in Stability Theory at the end of the 20th Century, Volume 13 of the series Stability and Control: Theory, Methods, and Applications, Taylor & Francis, London (2003): 255–265.

Solomonovich, M. and Y. Zarmi. "On Formal Integrals of Motion in a Hamiltonian  System," Contributed paper, 883 Joint Meeting of the American & Canadian Mathematical Societies, Vancouver. (August, 1993). Abstracts of Papers Presented to the American Mathematical Society, vol.14, N5, 883-70-195.

Kriuchkov, V., and M. Solomonovich. "Self-sustained Oscillation in Economics," Applied Mathematics and Computation 49, no. 1 (1992): 63–77.

Efimov, G. V., V. A. Kuzmin, and M. Solomonovich. "A1, B-pi, Gamma Decays," Journal of Experimental and Theoretical Physics 36, no 11 (1982): 410–412.

Efimov, G. V., M. A. Ivanov, R. H. Muradov, and M. Solomonovich. "Pseudoscalar Mesons to Lepton Pairs Decays in a Nonlocal Quark Model," Journal of Experimental and Theoretical Physics 34, no. 4 (1981): 230–234.